[Skip to Content]
[Skip to Content Landing]
Article
March 16, 1935

CASE OF DINITROPHENOL POISONING WITH RECOVERY

JAMA. 1935;104(11):915. doi:10.1001/jama.1935.92760110001010

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

B. L., a girl, aged 18 years, admitted to the Central Emergency Hospital, Department of Public Health, Dec. 6, 1934, at 6:30 p. m., had taken twenty-four reducing capsules with suicidal intent.

On physical examination the patient's face was flushed, the respiration rate was rapid and short, from 38 to 40 per minute, the pulse was 144, and the temperature was 103.4 F.

Routine gastric lavage was done with a 5 per cent solution of sodium bicarbonate. The symptoms being those associated with an overdose of alpha-dinitrophenol, the patient was placed in an ice pack in order to bring down the temperature. This was repeated whenever the temperature went over 101 F. Oxygen was administered at intervals that evening, and 500 cc. of dextrose was administered intravenously.

The patient slept at intervals the first night, and the next night she complained of being hungry but vomited after taking some food.

First Page Preview View Large
First page PDF preview
First page PDF preview
×